MAUDE Adverse Event Report: MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number TH-LX-M
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use turbohawk atherectomy with an 8f non-medtronic sheath during procedure to treat a moderately calcified plaque fibrous lesion in the mid superficial femoral artery (sfa) with 80% stenosis.The vessel is little tortuous.The vessel diameter and lesion length are 5mm and 15mm respectively.The device was inspected with no issues noted.The device was prepped per ifu with no issues identified.The guidewire was hydrated at prep.There was no resistance felt during advancement of directional atherectomy device over the guidewire.The device was not advanced over a bifurcation.Removal difficulty occurred.It was reported that after first cutting and preparing to take out of the body, it was found that the guide wire cavity was peeled off from the collection cavity, making it difficulty to be taken out of the sheath.The guidewire was at sfa and the deep femoris was unobstructed.Another sheath was used and tip and sheath were pulled out together.It was unsheathed after arranged in vitro.No vessel damages was noted.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: the detachment of the guidewire lumen from the turbohawk was in vivo and had detached more than half when it was found.The detached lumen was removed immediately.When out of the sheath, the guidewire lumen had detached to the distal end of the collection lumen and peeled off outside of the body, leaving no residue within the body.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the turbohawk device returned coiled in a biohazard bag along with ancillary devices, the lot number was verified on the product mpxr and confirmed as 0010402204.Device was decontaminated with cidex opa solution soak and tergazyme soak.The detached portion of the guidewire lumen was returned in a separate ziplock bag.A visual inspection of the housing confirmed that the guidewire lumen had detached from the housing including approximately halfway along the tip.A 0.014¿ guidewire was loaded through the tip and exited approximately 6mm from the tip.Image review: the customer proved 4 images of the device.Image 1 appears to show the device loaded onto the guidewire.This image may have been taken prior to the device being advanced into the patient.This cannot be verified.Images 2, 3, <(>&<)> 4 show the guidewire lumen detached from the housing and the guidewire loaded through the tip and exiting the guidewire lumen approximately halfway along the tip.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK SMOOTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11167209
Report Number9612164-2021-00165
Device Sequence Number3588614
Product Code MCW
UDI-Device Identifier00643169968424
UDI-Public00643169968424
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2023
Device Model NumberTH-LX-M
Device Catalogue NumberTH-LX-M
Device Lot Number0010402204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer01/07/2021
02/18/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date01/19/2021
02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR